A stability result in the localization of cavities in a thermic conducting medium

B. Canuto; Edi Rosset; S. Vessella

ESAIM: Control, Optimisation and Calculus of Variations (2010)

  • Volume: 7, page 521-565
  • ISSN: 1292-8119

Abstract

top
We prove a logarithmic stability estimate for a parabolic inverse problem concerning the localization of unknown cavities in a thermic conducting medium Ω in n , n ≥ 2, from a single pair of boundary measurements of temperature and thermal flux.

How to cite

top

Canuto, B., Rosset, Edi, and Vessella, S.. "A stability result in the localization of cavities in a thermic conducting medium." ESAIM: Control, Optimisation and Calculus of Variations 7 (2010): 521-565. <http://eudml.org/doc/90634>.

@article{Canuto2010,
abstract = { We prove a logarithmic stability estimate for a parabolic inverse problem concerning the localization of unknown cavities in a thermic conducting medium Ω in $\{\mathbb R\}^n$, n ≥ 2, from a single pair of boundary measurements of temperature and thermal flux. },
author = {Canuto, B., Rosset, Edi, Vessella, S.},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {Parabolic equations; strong unique continuation; stability; inverse problems.; parabolic equations; strong unique continuation; inverse problems},
language = {eng},
month = {3},
pages = {521-565},
publisher = {EDP Sciences},
title = {A stability result in the localization of cavities in a thermic conducting medium},
url = {http://eudml.org/doc/90634},
volume = {7},
year = {2010},
}

TY - JOUR
AU - Canuto, B.
AU - Rosset, Edi
AU - Vessella, S.
TI - A stability result in the localization of cavities in a thermic conducting medium
JO - ESAIM: Control, Optimisation and Calculus of Variations
DA - 2010/3//
PB - EDP Sciences
VL - 7
SP - 521
EP - 565
AB - We prove a logarithmic stability estimate for a parabolic inverse problem concerning the localization of unknown cavities in a thermic conducting medium Ω in ${\mathbb R}^n$, n ≥ 2, from a single pair of boundary measurements of temperature and thermal flux.
LA - eng
KW - Parabolic equations; strong unique continuation; stability; inverse problems.; parabolic equations; strong unique continuation; inverse problems
UR - http://eudml.org/doc/90634
ER -

References

top
  1. V. Adolfsson and L. Escauriaza, C1,α domains and unique continuation at the boundary. Comm. Pure Appl. Math.L (1997) 935-969.  Zbl0899.31004
  2. G. Alessandrini and E. Rosset, The inverse conductivity problem with one measurement: Bounds on the size of the unknown object. SIAM J. Appl. Math.58 (1998) 1060-1071.  Zbl0953.35141
  3. G. Alessandrini and L. Rondi, Optimal stability for the inverse problem of multiple cavities. J. Differential Equations176 (2001) 356-386.  Zbl0988.35163
  4. G. Alessandrini, E. Beretta, E. Rosset and S. Vessella, Optimal stability for inverse elliptic boundary value problems with unknown boundaries. Ann. Scuola Norm. Sup. Pisa Cl. Sci (4)XXIX (2000) 755-806.  Zbl1034.35148
  5. K. Bryan and L.F. Candill Jr., An inverse problem in thermal imaging. SIAM J. Appl. Math.56 (1996) 715-735.  Zbl0854.35125
  6. K. Bryan and L.F. Candill Jr., Uniqueness for boundary identification problem in thermal imaging, in Differential Equations and Computational Simulations III, edited by J. Graef, R. Shivaji, B. Soni and J. Zhu.  
  7. K. Bryan and L.F. Candill Jr., Stability and reconstruction for an inverse problem for the heat equation. Inverse Problems14 (1998) 1429-1453.  Zbl0914.35152
  8. B. Canuto, E. Rosset and S. Vessella, Quantitative estimates of unique continuation for parabolic equations and inverse initial-boundary value problems with unknown boundaries. Trans. AMS354 (2002) 491-535.  Zbl0992.35112
  9. R. Courant and D. Hilbert, Methods of Mathematical Physics, Vol. 1. Wiley, New York (1953).  Zbl0051.28802
  10. D. Gilbarg and N.S. Trudinger, Elliptic partial differential equations of second order. Springer, New York (1983).  Zbl0562.35001
  11. V. Isakov, Inverse problems for partial differential equations. Springer, New York (1998).  Zbl0908.35134
  12. S. Ito and H. Yamabe, A unique continuation theorem for solutions of a parabolic differential equation. J. Math. Soc. Japan10 (1958) 314-321.  Zbl0088.30403
  13. O.A. Ladyzhenskaja, V.A. Solonnikov and N.N. Ural'ceva, Linear and quasilinear equations of parabolic type. Amer. Math. Soc., Providende, Math. Monographs23 (1968).  
  14. E.M. Landis and O.A. Oleinik, Generalized analyticity and some related properties of solutions of elliptic and parabolic equations. Russ. Math. Surveys29 (1974) 195-212.  Zbl0305.35014
  15. F.H. Lin, A uniqueness theorem for parabolic equations. Comm. Pure Appl. Math.XLIII (1990) 127-136.  Zbl0727.35063
  16. J.L. Lions and E. Magenes, Non-homogeneous boundary value problems and applications II. Springer, New York (1972).  
  17. A. Pazy, Semigroups of linear operators and applications to partial differential equations. Springer, New York (1983).  Zbl0516.47023
  18. S. Vessella, Stability estimates in an inverse problem for a three-dimensional heat equation. SIAM J. Math. Anal.28 (1997) 1354-1370.  Zbl0888.35130

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.